Alert archive / Missouri / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Springfield, MO

January 17, 201614 counties in Missouri

NWS Springfield, MO issued this wind chill advisory at Jan 17, 2016, 9:04 PM CST for 14 counties in Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 9:04 PM CST (03:04 UTC)
Expired
Jan 18, 2016, 9:54 AM CST
In force
13 hr
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Dallas County, MO, Dent County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS43 KSGF 180304
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CST SUN JAN 17 2016

...BITTER COLD WIND CHILLS INTO MONDAY MORNING...

.ARCTIC HIGH PRESSURE WILL DRIFT SOUTHEAST TOWARDS THE MISSOURI
OZARKS OVERNIGHT. THE COMBINATION OF AIR TEMPERATURES NEAR ZERO
AND NORTHWEST WINDS BETWEEN 5 AND 10 MPH WILL RESULT IN WIND
CHILLS IN THE -10 TO -15 DEGREE RANGE.

MOZ055>058-068>071-080>083-091-092-181600-
/O.NEW.KSGF.WC.Y.0002.160118T0304Z-160118T1600Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP...
CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES...
ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON...
LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...
LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD
904 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST MONDAY. 

* WIND CHILL VALUES...THE COMBINATION OF AIR TEMPERATURES NEAR
  ZERO DEGREES AND NORTHWEST WINDS OF 5 TO 10 MPH WILL RESULT IN
  WIND CHILLS IN THE 10 TO 15 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SCHAUMANN
2 follow-up statements
223 
WWUS43 KSGF 181048
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 AM CST MON JAN 18 2016

...BITTER COLD WIND CHILLS THIS MORNING...

.ARCTIC HIGH PRESSURE WAS DIRECTLY OVER THE OZARKS THIS MORNING.
THE COMBINATION OF AIR TEMPERATURES NEAR ZERO AND NORTHWEST WINDS
BETWEEN 5 AND 10 MPH HAS RESULTED IN WIND CHILLS BELOW ZERO. 

MOZ055>058-068>071-080>083-091-092-181600-
/O.CON.KSGF.WC.Y.0002.000000T0000Z-160118T1600Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP...
CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES...
ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON...
LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...
LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD
448 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILLS AS LOW AS MINUS TEN DEGREES WILL
  CONTINUE EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

CRAMER
124 
WWUS43 KSGF 181554
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CST MON JAN 18 2016


MOZ055>058-068>071-080>083-091-092-181700-
/O.CAN.KSGF.WC.Y.0002.000000T0000Z-160118T1600Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP...
CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES...
ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON...
LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...
LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD
954 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND CHILL ADVISORY. 

WHILE IT WILL REMAIN COLD TODAY...WIND CHILLS READINGS HAVE WARMED
ENOUGH FOR THE ADVISORY TO BE CANCELLED.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 4:49 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 17, 4:49 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
449 PM CST SUN JAN 17 2016

...00Z Aviation Update...

.SHORT TERM...(Tonight)
Issued at 237 PM CST SUN JAN 17 2016

Arctic front has made it through the region and cold air advection
pattern has set up with a vengeance. Even with sunshine returning
to portions of the area, temperatures have dropped or (at best)
remained nearly steady. The main concern heading into tonight will
be very cold temperatures and bitterly cold wind chill values.

The positioning of the large scale trough axis has the clearing
line bisecting the area (generally) from northwest to southeast. A
few more ripples in the flow and small scale regions of isentropic
upglide will keep flurries around the area. Mesoscale models
continue to indicate another band of light snow developing to our
southwest/south, certainly close enough to keep an eye on. That
said, mainly flurries are expected through this evening across the
southwestern half of the area.

Temperatures and dewpoints will continue to tumble as the center
of high pressure slides into the area. Low temperatures will be in
the single digits in most locations, with a solid potential for
single digits below zero where skies clear out and snow cover
exists across central Missouri. Northwest winds will never really
calm out, so wind chill values between +5 and -10 will be the
norm.

.LONG TERM...(Monday through Sunday)
Issued at 237 PM CST SUN JAN 17 2016

The cold air mass will remain over the region on Monday with
highs only warming into the 20s.

Shortwave upper level ridging will then start to build over the
region Monday night into Tuesday setup a warm air advection
pattern over the region. An upper level shortwave trough will
sweep across the plains on Tuesday and across the area Tuesday
night. This system will bring some light precipitation to the
area Tuesday afternoon into Tuesday night with the passage of the
trough.

There are still questions and slight differences in the models on
how strong the warm air advection will be. Also, the current air
mass over the region is quite dry and this dry air will have to be
overcome and how much does that chip into the QPF with this
system. The warmer air will advect into southern Missouri, and
the questions are more with how far north can it get. Going
mostly rain across southern Missouri, rain/snow mix highway 60,
with the exception across central Missouri where temperatures
look to remain cold enough for snow. Wet bulbing in the dry mid
level air mass will lead to the potential of sleet Tuesday
afternoon and evening while the dry air mass is overcome. The
freezing rain potential is looking low, though cannot rule out a
brief period at precipitation onset, but with warm air advection
occurring and no cold air advection in the low levels there will
be nothing to prolong any freezing rain, so have not included any
freezing rain in this forecast.

Snowfall amounts generally going a dusting to less than
an inch highway 65 east, except for Central Missouri where 1 to 2
inches of snow and sleet are still plausible. If the warm air is
able to advect further north, these amounts will decrease.
Confidence is high the precipitation will develop across the
region Tuesday afternoon into Tuesday night, and that rain, snow,
and or sleet will be possible. There are still questions regarding
how far north the warmer air mass can spread which would affect
precipitation types and snowfall amounts.

Another system will then spread across the region late in the
week. There is still a lot of uncertainty on the exact track of
this system as medium range models continue to differ from run to
run, keeping it just south of the area or tracking it across the
area. If the southern track occurs, a dry forecast is favored. If
the track is northerly, precipitation would occur over much of
the area. Confidence is low on the exact track at this time. If
the northerly track does materialize precipitation would start off
as rain, but on the back side of the system snow and or rain/snow
mix will be possible, but the finer details will not be able to be
hammered out until the track is determined.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 0447 PM CST SUN JAN 17 2016

Conditions should generally remain VFR this evening, as mid and
high level cloud cover remains over the area until late tonight.
An occasional burst of flurries/light snow showers will be
possible at JLN and BBG this evening, though right now it seems
likely that visibility will still remain VFR.

Winds will remain light and northerly through tonight, with skies
clearing by morning.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Wise
AVIATION...Boxell
Hazardous weather outlook, Jan 17, 3:01 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CST SUN JAN 17 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
301 PM CST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED EXCESSIVE COLD RISK.

DISCUSSION...

  FLURRIES WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS. LITTLE
  TO NO ACCUMULATION IS EXPECTED.

  WIND CHILL VALUES WILL RANGE FROM 5 ABOVE TO 10 BELOW ZERO
  TONIGHT AND EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER SYSTEM WILL TRACK THROUGH THE REGION TUESDAY AND
  TUESDAY NIGHT. A WINTRY MIX OF RAIN, SNOW, AND SLEET WILL BE
  POSSIBLE ACROSS MUCH OF THE AREA. WARMER TEMPERATURES WILL
  OCCUR ACROSS SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS
  WHERE MAINLY RAIN IS POSSIBLE. COLDER TEMPERATURES AND BETTER
  CHANCES FOR SNOW AND SLEET WILL OCCUR ACROSS CENTRAL MISSOURI
  WHERE ONE TO TWO INCHES OF SNOW AND SLEET ACCUMULATIONS ARE
  POSSIBLE. AMOUNTS WILL BE LESS FARTHER TO THE SOUTH AS WARMER
  TEMPERATURES WILL SPREAD INTO THE AREA. THE WINTRY
  PRECIPITATION IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND
  CONTINUE INTO THE OVERNIGHT HOURS.

  ANOTHER STORM SYSTEM WILL APPROACH THE REGION ON THURSDAY AND
  MAY BRING ADDITIONAL RAIN AND OR SNOW TO THE AREA. CONFIDENCE
  IN THE FORECAST FOR THIS SYSTEM IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:24 PM CSTWinter Weather AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more36 hr

Nearby

Wind Chill Advisories in Missouri, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.